MAUDE Adverse Event Report: ABBOTT MEDICAL MITRACLIP; MITRAL VALVE REPAIR DEVICES

ABBOTT MEDICAL MITRACLIP; MITRAL VALVE REPAIR DEVICES
Catalog Number CDS0601-NTR
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Codes Mitral Valve Insufficiency/ Regurgitation (4451); Unspecified Tissue Injury (4559)
Date of Event 06/04/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2024, a mitraclip procedure was performed to treat mixed mitral regurgitation (mr) grade 4+.A ntr (lot: 31122r1074) was chosen for implantation utilizing steerable guide catheter (sgc)(lot: 31207r1052).The patient presented with posterior leaflet p3 prolapse and pre-existing chordal rupture.The ntr was attempted to be placed a3/p3, but due to the posterior leaflet motion, grasping was difficult.After multiple attempts the ntr was able to grasp and was implanted.After implantation a perforation of the posterior leaflet was observed.Mr increased to grade 4+.A second xtr clip (lot: 40102r1026) was attempted but was not implanted without device issue.The patient was sent to cardiac surgery.The physician though the sgc could not give enough supporting strength and had some problems.
 
Additional Manufacturer Narrative
All available information was investigated, and the reported difficult leaflet grasping could not be replicated in a testing environment.A review of the lot history record revealed no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar complaints reported from this lot.Based on available information, the reported difficult leaflet grasping was due to challenging patient anatomy (posterior leaflet motion).The cause of the reported tissue injury was unable to be determined.The reported unchanged mr was likely a cascading effect of the reported tissue injury.The reported patient effects of tissue injury and mitral regurgitation, as listed in the mitraclip system instructions for use, are known possible complications associated with mitraclip procedures.The reported hospitalization, unexpected medical intervention, and surgical intervention were results of case-specific circumstances.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
MITRACLIP
Common Device Name
MITRAL VALVE REPAIR DEVICES
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005070406
3885 bohannon drive
menlo park CA 94025
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key19617856
Report Number2135147-2024-03050
Device Sequence Number20573696
Product Code NKM
UDI-Device Identifier08717648226342
UDI-Public(01)08717648226342(17)241121(10)31122R1074
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/21/2024
Device Catalogue NumberCDS0601-NTR
Device Lot Number31122R1074
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/04/2024
Supplement Date Received by Manufacturer08/02/2024
Initial Report FDA Received Date06/26/2024
Supplement Report FDA Received Date08/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STEERABLE GUIDE CATHETER.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age67 YR
Patient SexMale
Patient Weight58 KG
Patient EthnicityNon Hispanic
Patient RaceAsian